Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hypogonadism Treatment
Mar 22, 2004

Dear Doctor:

My testosterone just came back at 31. My doctor says this is extremely low and he wants to start testosterone injections right away. I have had trouble maintaining my body weight for about two years now,and I am currently ten pounds below normal. I am already taking Oxandrin (have been for 2 years). Is it safe to take Oxandrin and inject testosterone at the same time? Any recommendations. I have a history of one heart attack and open heart surgery within the last two years.

Response from Dr. Moyle

The oxandrin is the cause of the low testosterone...testosterone leevls are suppressed by anabolic steroids. Additionally, anabolic agants are relatively contraindicated (i.e. not recommended)in the persons with heart disease. The firts thing is to stop the oxandrin and take some androgel as testosterone replacement for the next few months...the gel gives more natural testosterone exposures compared with injections. In the interim get so advice from a dietician and start an exercise program to gain weight

I hope this helps

regards

Graeme Moyle


Previous
BIA test
Next
re. Lipoatrophy PLEASE HELP

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement